MAUDE Adverse Event Report: ALPHATEC SPINE INC ILLICO MIS POSTERIOR FIXATION SYSTEM; PEDICKE SCREW SYSTEM

ALPHATEC SPINE INC ILLICO MIS POSTERIOR FIXATION SYSTEM; PEDICKE SCREW SYSTEM
Model Number 73865-40
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned implants are currently under investigation.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
Revision surgery was conducted (b)(6) 2020 to extend the fixation from l4/5 to l3-l5 due to adjacent segment disease.While the surgeon tried to remove the implants, the id of the polyaxial screw was stripped/crushed and could not be removed.Eventually, after a 2 hour delay and alternative instrumentation, the surgeon was able to remove the implants.The illico mis posterior fixation system was originally implanted on (b)(6) 2015 at the l4/5.
 
Additional Manufacturer Narrative
Review of the device history records found no manufacturing, processing or design related irregularities.The implant was found to be properly manufactured and released in accordance with the device master record.An evaluation of the returned polyaxial screw contained evidence that the screw removal tool had not been completely/securely engaged.The most proximal portion of the bone screws.140 deep internal hexalobe feature had rounded and worn edges while the majority of the distal section remained crisp and sharp as manufactured.This suggests that the tulip/head of the polyaxial screw required alignment to allow for clear engagement of the screw removal tool.Once aligned, the male hex of the removal tool and the female of the bone screw would properly mate and allow for extraction.

Brand Name
ILLICO MIS POSTERIOR FIXATION SYSTEM
Common Device Name
PEDICKE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key9910071
Report Number2027467-2020-00022
Device Sequence Number3375020
Product Code NKB
UDI-Device Identifier00844856043190
UDI-Public(01)00844856043190(10)683043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number73865-40
Device Catalogue Number73865-40
Device Lot Number683043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR